Ohio, 2005

Damaging Wind in Ohio, May 28, 2005

May 28, 2005 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 28, 2:32 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, May 28, 2:32 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT SAT MAY 28 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
SFC TROF MOVNG THRU CNTRL/SO CNTRL OH ATTM.  COMBINED WITH WEAK LO
LVL CONV AND MID LVL S/WV...HAVE SEEN TSTMS ERUPT ACRS MUCH OF
FCST AREA.  MOST CONCENTRATED ACTIVITY LOCATED AHEAD OF SFC TROF
FROM NR CMH METRO SOUTH INTO ROSS/PIKE COS.  HAVE SEEN STRONG TO
MARGINALLY SEVERE STORMS THIS AFTN. TEMPS WERE IN THE 60S TO L70S.

TROF WILL PUSH EAST OF FCST AREA OVER NEXT 2-4 HOURS...WITH MUCH
OF THE BEST LIFT ALSO SHIFTING EAST.  RESULT WILL BE A GRADUAL
DECREASE IN PCPN INTO ERLY EVNG HOURS...WITH PCPN DISSIPATING WITH
ONSET OF LOSS OF DIURNAL HEATING ONCE SUN SETS.  BROAD UPR LO WILL
CONTINUE TO SPIN ACRS CNTRL GRT LKS AS WEAK S/WV TRAVERSE BASE OF
UPR LO.  FIRST WEAK S/WV WILL PASS THRU NRN INDIANA/OHIO LATE
TONIGHT...BUT LACK OF MOISTURE AND LIFT SHOULD KEEP LITTLE IF ANY
PCPN FROM DVLPG.  HAVE THUS GONE WITH DRY FCST AND PTLY CLDY SKIES
OVERNIGHT.

WEAK MID LVL RIDGING BEGINS TO BUILD INTO OH VLY ON SUN AS FIRST
PIECE OF BROAD UPR LO PUSHS EAST INTO WESTERN NY.  WARMER MID LVL
AIR WILL GET PULLED NORTH INTO REGION AS RIDGE ESTABLISHES.  500
MB TEMPS WILL WARM TO -16/-15C BY LATE AFTN.  WARMER MID LVL AIR
SHOWING UP NICELY ON MODEL SOUNDINGS...WHICH INDICATES THE DVLPMNT
OF A MID LVL CAP BTWN 10 AND 12KFT DURING AFTN HOURS.  THIS SHOULD
KEEP A LID ON ANY CONVECTION...AND HAVE GONE WITH A DRY FCST FOR
SUN.  MODEL DIFF BEGIN TO SHOW FOR SUN NIGHT AS INV TROF DVLPS
AHEAD OF BACK SIDE OF UPR LO IN WESTERN GRT LKS/MID MISSISSIPPI
VLY.  12Z NAM EXTREMELY AGGRESSIVE IN DEEPENING UPR LO AND
CONSEQUENTLY SPINNING UP SFC LO TO NW OF FCST AREA.  12Z GFS AND
OTHER MODELS ALL MAINTAINING WEAKER UPR PATTERN AND SFC LO.  HAVE
THUS TRENDED TOWARDS WEAKER CONSENSUS SOLN FOR SUN NIGHT/ERLY MON.
EXPECT TSTMS TO DVLP ACRS NRN ILLINOIS/INDIANA LATE SUN NIGHT AS
IN AREA OF LO LVL CONV AND FAVORABLE 250 UPR JET LOCATION.  THESE
STORMS SHOULD MIGRATE TOWARDS WEST CNTRL OH TOWARDS DAWN MON...AND
HAVE THUS BROUGHT A SLOW INCREASE IN POPS INTO NW 1/2 FCST AREA
BTWN 06Z AND 12Z MON.

TEMPS...KEPT TEMPS RELATIVELY CLOSE TO PREV FCST.  1000-850M
THICKNESSES SUPPORTING WARMER MET GUID FOR SUNDAY HIGHS AND HAVE
TRENDED TOWARDS.

RYAN

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
ELONGATED UPPER LEVEL LOW PRESSURE FROM THE GREAT LAKES THRU THE NE
TO BEGIN THE FCST PERIOD. MODEL SOLNS HAVE TRENDED DEEPER BUT THE
ETA IS THE OUTLIER BEING THE DEEPEST. THEREFORE IT SPINS UP A DEEP
SFC WAVE WHICH TRACKS NE THRU THE OH VLY MON/MON NIGHT. PREFER THE
GFS SOLN. HAVE CHC POPS MON AND MON NIGHT AND THEN DIMINISHING ON
TUE AS UPPER LOW SHIFTS EWD. MORE NWRLY FLO AND SFC RDGG TO DOMINATE
PROVIDING DRY COND WED/THU AND INTO FRI. MODELS HAVE TRENDED FARTHER
SE WITH THURSDAY SYSTEM. HAVE MAINTAINED A DRY FCST UNTIL FRI AFTN
THEN ONLY HAVE SLIGHT CHC. IN ZONAL FLO PROGRESSIVE WAVE EXPECTED TO
AFFECT THE AREA FRI NIGHT INTO SAT...SO HAVE CHC POPS FOR THIS TIME
FRAME. GENERALLY HAVE GONE A DEG OR TWO COOLER THAN MEX GUID WITH
HI/S AND CLOSE TO GUID LOWS.

&&

.AVIATION (18Z-18Z)...
CU HAS DEVELOPED AT TAF SITES THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS THE REGION. AS WE GO
THROUGH TONIGHT AND SUNDAY WILL SEE LESS SUPPORT FOR CONVECTIVE
ACTIVITY. CIGS AND VSBYS SHOULD REMAIN VFR EXCEPT IN
THUNDERSTORMS/SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, May 28, 3:57 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 AM EDT SAT MAY 28 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-290856-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
457 AM EDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SITES

The radar

The Cincinnati radar (KILN), 92 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ross

When
May 28, 4:45 PM EST to 4:48 PM EST
Where
Ross County, 2 mi SE of Richmond Dale
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
39.183, -82.800

Fifteen trees were downed in a 100 yard by 50 yard swath on Limerick Road. This was possibly a downburst.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448916.